Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic. Is it safe to take amaryl, jalra m and fibrator?

Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

default
Posted on Tue, 5 Feb 2013 in Diabetes
Question: i am a diabetic patient and doctor has asked me to take amaryl 1 mg before breakfast and jalra m 50mg/500mg after breakfast and dinner and again fibrator after dinner say me its right to take this 3 medicine
doctor
Answered by Dr. Mayank Bhargava 31 minutes later
Hi XXXXXXX,
Welcome to XXXXXXX forum.

Treatment of diabetes is decided by blood sugar fasting & postprandial level and glycated hemoglobin (HbA1c).
Let me know values of above mentioned investigations.
Kindly give details of your lipid profile also.

As per treatment is concerned, above mentioned medicine are best and you should continue the medicines.
You should remain in touch with your treating doctor and should go for blood sugar level and glycated hemoglobin regularly.
Glycated hemoglobin should be checked at an interval of 3 months.

As you have history of diabetes since 5 years and your present age is 34 years, there may also be possibility of Type I diabetes and you should also go for serum C peptide level.
This investigations tells you whether all mentioned medicines works in your body or not.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mayank Bhargava 22 hours later
HbA1c 12.3
total cholesterol 276
triglycerides 402
HDL cholesterol 51
LDL 166
VLDL 59
cholesterol/HDLC ratio 5.4
serum creatinine 0.70
doctor
Answered by Dr. Mayank Bhargava 13 hours later
Hi,
Your HbA1c is very high and it indicates uncontrolled blood sugar.
You have to continue medicine for better control of sugar.
You may need more dose of medicine for your diabetic status.
Your lipid profile is also deranged.
Although treatment of lipid disorders is decided by LDL level but specially total cholesterol and triglycerides is in high range.
So you should take statins along with fenofibrate on written prescription.
Your serum creatinine is presently in normal range.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mayank Bhargava 5 hours later
Yesterday i did a test of blood sugar fasting and it was 104 and my triglycerides is 105 so i got so confused that it went to normal within 20 days so shall i continue with my all those medicine or shall i do serum C peptide level test and can u know me why doctor had prescriped me fibator
doctor
Answered by Dr. Mayank Bhargava 2 hours later
Hi,
Your fasting blood sugar is controlled and now you should concentrate on postprandial sugar level also.
Its very difficult to control triglycerides within 20 days and either report may be wrong.
You should again recheck it from nationalized laboratories.
You may go for serum c peptide level but it appears that medicines are working in your case.
Fibator is for high triglycerides and cholesterol level.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests ,   ,   ,  
Medical Topics ,   ,  

Recent questions on  Fenofibrate

doctor1 MD

I have been consuming atorva statin 5/10mg with fenofibrate,and also tamlulosin 0.4mg for 7years .for the last 5 years i have developed erectyl disfunction ,and viagra does not help ,i have stopped tamlulosin for the last 6 monyhs with no urinary complications , i understand tamlulosin is one of the culprits in my case
please advice

p.k.datta.

doctor1 MD

Ive read on google that tricor/ fenofibrate may cause erectile dysfunction ..... Is that true ??.....and ive also read that fenofibrate can cause weight gain...is that also true ???.....none of these are listed in the side effects on the bottle......

doctor1 MD

Experiencing severe leg cramps and muscle weakness from taking fenofibrate 160mg. have only been on this medication for 3 weeks. can I stop taking this medication?

doctor1 MD

Hello Sir I am T2 diabetic for tge last 17 yrs...My triglycerides have shot up to 306 after i myself stopped taking Tonact TG 10 mg 3 months ago...My regular doctor over phone asked me to take 10 mg of Tonact TG n not to stop..however, due to...

doctor1 MD

Hello, I have been taking Yasmine for a few years now. I was tested positive with both blood and protein in my urine. I am also experiencing sore/dry throat, excess thurst and polyuria. Is this caused by yasmine? For your reference I have high cholesterol/triglyceride which is believed to be genetic, and I am on fenofibrate.

doctor1 MD

I was recently prescribed meloxicam, which I am under the impression that it is a anti-inflammatory ? Does it have any interaction with the other medications I am prescribed? -Or- is any of the following not recommended together? Cymbalta, Concerta, Metroprolol, Hydrochlorothiazide, Tomoxifen, Cyclobenzaprene, Diclofenac, Fenofibrate, Xanax, Norco, Zolpidem (occasionally for when needed on controlled substances, except the psychiatric drugs which are 1x per day) A couple more questions; Is it ok to take alkaseltzer daily? I recently had my colonoscopy. Which came out clear, but the last testing shown there was blood in my stool. Last question, I use denture adhesive, which my denture won t stay in unless I use the fixodent or polident. Is there a brand that doesn t have any adverse reaction, as I heard the denture adhesives have an ingredient that is not good if you swallow it, which, I do, as the adhesive starts to leak. Thank you for your recommendations